MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/14/2024.B3: only event year known: 2024.Investigation summary.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Additional event information.While having a conversation with the customer regarding the new changes to the megasoft ifu, customer stated they may have had and incident while using the pad in a orthopedic case sometime ago.Per the new ifu regulations customer has decided to forego using the megasoft pads.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.No.· if no, why not? change in ifu.Are there any photos of the burn (s) that you could share with us in regards to the burn? no.· if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? no.· if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? no.· if yes, please send to productcomplaint1@its.Jnj.Com.How long has the account been using mega soft? 2 ½ years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? n/a.When were the burns first noticed? post operatively.What is the severity of the burn? (please see degrees of burns below and choose one) · first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.· second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.· third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? wound clinic.Where is the burn located on the patient? behind knee.Was the reported issue at the pad site or alternate site? n/a.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? n/a.What is the current status of the patient? healing.What was the surgical procedure? total knee.What was the surgical procedure date? n/a.How long did the surgical procedure last 60min.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? n/a.Was the pad rinsed with water and let dry before this surgical procedure? yes.How was the patient positioned? standard positioning.Is it possible the patient was in contact with a metal portion of the or table? n/a.How was the room set up to include patient set up and where was the pad in relation to the patient? under patient.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? sheet.Were there liquids used in prep? n/a.What skin preparation regiment was utilized for the procedure? n/a.Was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? n/a.· if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? mtd ft10.What power levels was generator set to? n/a.Was there any diminished effect of the generator noted during the surgery? n/a.What monopolar disposables were used during the procedure? megadyne.What is the age of the patient? n/a.If the age of the patient is not known, is the patient an adult or pediatric patient? adult.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an orthopedic procedure the patient suffered a burn on their lower leg posterior.While the rep was discussing the ifu change at the account the account mentioned this issue happened months ago.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20684412
Report Number1721194-2024-00090
Device Sequence Number20653384
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public(01)10614559103906(17)250531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number0845
Device Lot NumberGS23012328
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown